It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=Lulubells;3466040]Do you watch the news? They said on the news one night that only those who have head heart attacks should be on statin drugs, that was last month! They are getting a lot of negative publicity now and are on the news a lot. Just yesterday they said they have found they DO cause tendon damage, something I already knew because I have suffered with that myself and have told my doctors it was caused by statin drugs and they thought I was crazy.

Rather CoQ10 would have prevented all the damaging side effects I had on them had I known to take it, is anybody's guess. They KNOW it depletes it from your body, one company even got a patent for a statin WITH CoQ10 in it back in the 80's but never has made it. I will personally, never take another one again.[/QUOTE]

Lulubells, I have not seen the news report that you mentioned. I took myself off Lipitor about 8 weeks ago because I started having some isolated muscle problems, mainly in my hips. As a result, my LDL has skyrocketed to 163 and I am afraid to go back on Lipitor. I talked to my general physician last week and described my problem (pulled hip muscles on 3 occasions) and he said that Lipitor would not cause this. He said if a statin is causing muscle problems you would feel it all over your body. He said you would feel sore all over like you worked out, but didn't work out. After reading your post, I am beginning to question what my doctor told me. It is sad when you are taking medications and you don't believe what doctors are telling you. I just don't think alot of doctors know what kind of muscle-related problems that the statins would cause in the first place.
[QUOTE=HubbleRules;3475346]GBug,

Actually, you may do better on a different statin - they're not all the same.

I'd be a little leary of your doctor also - some are so into the 'group think' of the medical profession that they've lost the ability to reason independently. And as far as his advice that you'd have problems with your muscles all over your body if it was the statin, that is not so. Statins seem to mostly affect the long skeletal muscles (arms, legs), but they can certainly cause problems elsewhere.

I had serious muscle problems after 7 1/2 years on Lipitor (after my doctor combined it with Tricor), and I gave up all cholesterol meds cold turkey. For me my arms were the problem (they ached, and became extremely weak) - I also had much less stamina and became exercise intolerant. I didn't have muscle aches anywhere else. It took over a year and a half to recover fully - now I'm back to normal - including jogging. But, my numbers shot up to unacceptable levels, and I reluctantly went back on a lower dose of Lipitor about a year ago, but I also take 75mg CoQ10 daily. So far no repeat problems..

The brand I use is called Q-Sorb.

There is another one out there called Q-Gel which is supposed to have better absorption, but it's awfully expensive.

Good luck...

HubbleRules
:cool:[/QUOTE]

Hubblerules--
Glad to hear that you recovered from your muscle problems. That is very encouraging. I was having weakness and pain in one arm and both hips. My arm is back to normal and I notice that my hips are getting better with each passing week.

I will check on the brands that you recommended. I will probably stay off the Lipitor a couple of more months, then resume the 20mg of Lipitor with a coQ10 supplement once I am confident that my muscles are back to normal. I plan to change physicians as well since I have begun to question some of the things my internist tells me. I suppose it is time when you do not trust what they tell you. He seems very preoccupied with other things when I go for an appointment anyway.

Thanks again for the information!!





All times are GMT -7. The time now is 03:40 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!